MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z346H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic cholecystectomy on (b)(6) 2019 and suture was used to make a fascia closure.During the procedure, the surgeon passes point and the needle is broken in half.The procedure was paused and the surgeon looked for the fragment without finding a reason for which wide incision, is sought in cavity and adipose tissue but the fragment is not found.The surgeon palpated the fragment in the plane of adipose tissue but it was not possible to remove it for this reason.The surgeon proceeded to closure of the cavity and an rx plate will be made postoperatively.No reintervention had to be made to the patient.The patient is in good condition.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
PDS II SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8587758
Report Number2210968-2019-81131
Device Sequence Number1666885
Product Code NEW
UDI-Device Identifier10705031060661
UDI-Public10705031060661
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberZ346H
Device Lot NumberMLZ253
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/07/2019
Patient Sequence Number1